MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE
Catalog Number 1005203
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion with heavy calcification and no tortuosity in the iliac artery.A non-abbott balloon catheter was advanced over the sparta core guide wire to the target lesion without resistance.After pre-dilatation, the balloon catheter was removed, and it was noted that the guide wire separated 3 to 5 cm from the tip.The separated portion was retrieved from the anatomy via a snare device.There was no resistance noted during removal of the balloon catheter.The procedure was completed using another new guide wire and a stent implanted successfully.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.The lot history record and similar incident query for this product/lot was not reviewed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported tip separation appears to be related to operation circumstances of the procedure.It is likely that during advancement and/or pre-dilatation of the anatomy, the guide wire inadvertently kinked against the anatomy or other devices used resulting in the reported separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI TORQUE SPORTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9526118
Report Number2024168-2019-15032
Device Sequence Number13567907
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1005203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;